Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 14, NWS Tucson, AZ

May 10, 20186 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 10, 2018, 2:29 AM MST for 6 counties in Arizona. It took effect at May 11, 2018, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2018, 2:29 AM MST (09:29 UTC)
In effect from
May 11, 2018, 10:00 AM MST
Expired
May 11, 2018, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2018-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2018-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5381 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WWUS85 KTWC 100929
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
229 AM MST Thu May 10 2018

AZZ150>153-110000-
/O.UPG.KTWC.FW.A.0014.180511T1900Z-180512T0300Z/
/O.NEW.KTWC.FW.W.0014.180511T1700Z-180512T0300Z/
/O.CON.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
229 AM MST Thu May 10 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR
STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE 
DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES 
150, 151, 152 AND 153... 

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW
HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA 
INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MST Friday. The
Fire Weather Watch for Friday is no longer in effect, but a Fire
Weather Watch is still in effect for Saturday afternoon through 
Saturday evening.

* AFFECTED AREA...The Red Flag Warning Friday and the Fire Weather
  Watch Saturday are both for all of Southeast Arizona including
  Pima, Santa Cruz, Cochise, Graham, Greenlee, and southeast 
  Pinal counties. 

* TIMING...The Red Flag Warning if from 10 AM MST Friday morning
  until 8 PM MST Friday evening. The Fire Weather Watch is from
  Noon MST Saturday afternoon until 8 PM MST Saturday evening. 

* WINDS...Sustained 20-foot winds out of the southwest 20 to 30
  mph with gusts to 45 mph Friday. Sustained 20-foot winds out of
  the southwest 20 to 25 mph with gusts to 40 mph Saturday.

* RELATIVE HUMIDITY...Minimum humidity values range from 7 to 14
  percent Friday...and 10 to 16 percent Saturday. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for Southeast Arizona Friday, and
the Fire Weather Watch Saturday.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
756 
WWUS85 KTWC 101934
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1234 PM MST Thu May 10 2018

AZZ150>153-111230-
/O.CON.KTWC.FW.W.0014.180511T1700Z-180512T0300Z/
/O.CON.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
1234 PM MST Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND
HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE
WEATHER ZONES 150, 151, 152 AND 153...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS,
LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA
INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MST Friday. The
Fire Weather Watch for Friday is no longer in effect, but a Fire
Weather Watch is still in effect for Saturday afternoon through
Saturday evening.

* AFFECTED AREA...The Red Flag Warning Friday and the Fire 
  Weather Watch Saturday are both for all of Southeast Arizona 
  including Pima, Santa Cruz, Cochise, Graham, Greenlee, and 
  southeast Pinal counties. 

* TIMING...The Red Flag Warning if from 10 AM MST Friday 
  morning until 8 PM MST Friday evening. The Fire Weather Watch 
  is from Noon MST Saturday afternoon until 8 PM MST Saturday 
  evening.

* WINDS...Sustained 20-foot winds out of the southwest 20 to 30 
  mph with gusts to 45 mph Friday. Sustained 20-foot winds out 
  of the southwest 20 to 25 mph with gusts to 40 mph Saturday.

* RELATIVE HUMIDITY...Minimum humidity values range from 7 to 
  14 percent Friday...and 10 to 16 percent Saturday. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for Southeast Arizona Friday, and
the Fire Weather Watch Saturday.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
524 
WWUS85 KTWC 110918
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
218 AM MST Fri May 11 2018

AZZ150>153-120300-
/O.CON.KTWC.FW.W.0014.180511T1700Z-180512T0300Z/
/O.CON.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
218 AM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW
HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA
INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS,
LOW HUMIDITY, AND HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA
INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 8 PM MST 
this evening. A Fire Weather Watch is still in effect for 
Saturday afternoon through Saturday evening.

* AFFECTED AREA...The Red Flag Warning today and the Fire Weather
  Watch Saturday are both for all of Southeast Arizona including 
  Pima, Santa Cruz, Cochise, Graham, Greenlee, and southeast Pinal
  counties. 

* TIMING...The Red Flag Warning is from 10 AM MST this morning
  until 8 PM MST this evening. The Fire Weather Watch is from 
  Noon MST Saturday afternoon until 8 PM MST Saturday evening.

* WINDS...Sustained 20-foot winds out of the southwest 20 to 30
  mph with gusts to 45 mph today. Sustained 20-foot winds out of 
  the southwest 20 to 25 mph with gusts to 40 mph Saturday.

* RELATIVE HUMIDITY...Minimum humidity values range from 7 to 14
  percent today...and 10 to 17 percent Saturday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for Southeast Arizona today, and 
the Fire Weather Watch Saturday.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
735 
WWUS85 KTWC 112117
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
217 PM MST Fri May 11 2018

AZZ150>153-121200-
/O.UPG.KTWC.FW.A.0015.180512T1900Z-180513T0300Z/
/O.NEW.KTWC.FW.W.0015.180512T1800Z-180513T0300Z/
/O.CON.KTWC.FW.W.0014.000000T0000Z-180512T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
217 PM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE
DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE WEATHER ZONES
150, 151, 152 AND 153...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR
STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND HIGH FIRE 
DANGER FOR MOST OF FIRE WEATHER ZONE 150 AND ALL OF ZONES 151, 
152 AND 153...

The National Weather Service in Tucson has continued today's Red 
Flag Warning until 8 PM MST this evening.

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Saturday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...The Red Flag Warning today is for all of
  Southeast Arizona and the Red Flag Warning Saturday is for most
  of Pima County as well as Santa Cruz, Cochise, Graham, Greenlee,
  and southeast Pinal counties.
 
* TIMING...The Red Flag Warning today is until 8 PM MST this
  evening. The Red Flag Warning Saturday is from 11 AM MST
  Saturday morning until 8 PM MST Saturday evening.

* WINDS...Sustained 20-foot winds out of the southwest 20 to 30 
  mph with gusts to 45 mph today. Sustained 20-foot winds out 
  of the southwest 20 to 25 mph with gusts to 40 mph Saturday.

* RELATIVE HUMIDITY...Minimum humidity values range from 7 to 
  14 percent today...and 10 to 17 percent Saturday. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
302 
WWUS85 KTWC 120311
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
811 PM MST Fri May 11 2018

AZZ150>153-121215-
/O.EXP.KTWC.FW.W.0014.000000T0000Z-180512T0300Z/
/O.CON.KTWC.FW.W.0015.180512T1800Z-180513T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
811 PM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SATURDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW HUMIDITY, AND
HIGH FIRE DANGER FOR ALL OF SOUTHEAST ARIZONA INCLUDING FIRE
WEATHER ZONES 150, 151, 152 AND 153...

...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR ALL OF SOUTHEAST 
ARIZONA INCLUDING FIRE WEATHER ZONES 150, 151, 152 AND 153...

A Red Flag Warning remains in effect from 11 AM to 8 PM MST 
Saturday. 

* AFFECTED AREA...The Red Flag Warning Saturday is for most of 
  Pima County as well as Santa Cruz, Cochise, Graham, Greenlee, 
  and southeast Pinal counties. 

* TIMING...The Red Flag Warning Saturday is from 11 AM MST 
  Saturday morning until 8 PM MST Saturday evening.

* WINDS...Sustained 20-foot winds out of the southwest 20 to 25 
  mph with gusts to 40 mph Saturday.

* RELATIVE HUMIDITY...Minimum humidity values range from 10 to 17
  percent Saturday.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 9, 9:45 PM MST, 4 hours 44 minutes earlier.

Area forecast discussion, May 9, 9:45 PM MST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
945 PM MST Wed May 9 2018

.SYNOPSIS...High pressure will continue to bring dry conditions
with above average heat the rest of the week. Gusty winds Friday
into the weekend as a low pressure system digs into the region
mainly north of our area, with temperatures falling back closer to
normals for mid May.

&&

.DISCUSSION...Clear skies across southeast Arizona at this time
except for a few thin cirriform clouds mostly across the White
Mountains. Expect clear skies of just a few thin cirriform clouds
the rest of tonight. Surface winds will be variable in direction
mostly less than 10 mph.

There are no updates necessary at this time. Please refer to the
additional sections for further detail.

&&

.AVIATION...Valid through 11/06Z.
Clear skies to perhaps scattered clouds above 20k ft AGL. Surface
wind Thursday afternoon swly 10-20 kts with gusts to 30 kts. Surface
wind variable in direction less than 10 kts at other times. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Significant very hot and dry (single digit minimum
RHs and very poor overnight recoveries) weather is expected through
Thursday with 20-foot winds 10-15 mph and gusts around 20-25 mph.

A low pressure system will then bring breezy to windy conditions
Friday and Saturday. Widespread critical fire weather conditions are
expected Friday and Saturday, with 20-foot winds of 20-30 mph and
gusts up to 40 mph during the afternoon hours. With that in mind, a
Fire Weather Watch remains in effect for Friday and Saturday.

While not as strong, winds Sunday into next week look to be a bit
stronger than average each afternoon with decent west to southwest
general winds aloft. Temperature and humidity levels will be closer
to normal for mid May. However, brief critical fire weather
conditions may be possible in the higher elevations Sunday afternoon.

&&

.PREV DISCUSSION /216 PM MST/...We are now up to four days of 100 or
greater temps in Tucson this year as we crossed 100 degrees at 1:38
pm this afternoon. It's a pretty sure bet we will have another 100+
day Thursday before it begins to cool off back to more seasonal
values this weekend. This cooling is the result of a storm system
currently dropping into the Pacific NW which will then continue
dropping south through Friday.

Due to the storms trajectory it will be dry for southern Arizona,
however it will provide a couple of rather windy days Friday and
Saturday to go along with the gradually cooling temperatures. Winds
of 15-25 mph will be common both days with gusts around 40 mph. This
will result in fire weather concerns Friday into the weekend.

By Sunday the storm will have weakened quite a bit over Nevada with
somewhat breezy conditions remaining across the area. Monday onward
our area will generally remain under a slightly enhanced southwest
flow aloft which will add to the typical afternoon late spring
breezes with temperatures hovering near to or slightly warmer than
average for mid May.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through Friday evening
for AZZ150>153.

Fire Weather Watch from Saturday afternoon through Saturday
evening for AZZ150>153.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:05 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz41 hr

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.